Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Recurring pain in the chest after taking doxepin. Why?

Hello, i took 4 pills of doxepin last night. they were 10mg each. I woke up feeling like i was having a heart attack. im 24 years old. it would be painful for about 10 seconds then i would relax and stop, then it would happen again 20 seconds later, happened about 10 times in a row. i know there is 150mg pill form of doxepin so i dont understand how it could hurt me that much. please help
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Dec 2012
Hello Andrew,

Thanks for posting your query,

It is correct that there are doses of up to 150mg per pill but they all have specific indications and how to take doxipin. Treatment should be initiated with low doses with progressive increases only if required and tolerated, and the patients should be under close surveillance at all dosage levels. So you taking 4 pills at ones without doctor's advice is contraindicated. If you started at low dose of 10mg and increased gradually (while monitoring your tolerance level), you might not have experienced the chest pain. This drug should be taken (if for medical reasons) with advise of a doctor but if you are doping then taking high doses is at your own risk and I recommend you stop before any irreversible damage occurs. One of the serious side effects is heart attack (worst one is cardiac arrest hence death) especially when you had a previous heart diseases (chances of heart attack increases). Hope you consider my advise and wish you a better health.

Dr. Nsah
Answered: Wed, 10 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor